Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 6, 2013, 2:04 AM CDT for Christian County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2013, 2:04 AM CDT (07:04 UTC)
- Expired
- Oct 6, 2013, 2:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 23 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
382
WFUS53 KPAH 060704
TORPAH
KYC047-060730-
/O.NEW.KPAH.TO.W.0055.131006T0704Z-131006T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
204 AM CDT SUN OCT 6 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 230 AM CDT
* AT 202 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES SOUTHEAST OF CADIZ...AND MOVING EAST
AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...PEMBROKE AND HERNDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3668 8769 3688 8767 3702 8727 3676 8731
TIME...MOT...LOC 0704Z 252DEG 28KT 3679 8765
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PS1 follow-up statement
264
WWUS53 KPAH 060724
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
224 AM CDT SUN OCT 6 2013
KYC047-060730-
/O.CON.KPAH.TO.W.0055.000000T0000Z-131006T0730Z/
CHRISTIAN KY-
224 AM CDT SUN OCT 6 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHRISTIAN COUNTY
IN SOUTH CENTRAL KENTUCKY UNTIL 230 AM CDT...
AT 221 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HOPKINSVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
PEMBROKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3676 8731 3672 8752 3694 8751 3702 8727
TIME...MOT...LOC 0724Z 252DEG 28KT 3684 8746
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 6, 1:42 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 6, 1:42 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CDT Sun Oct 6 2013 .SHORT TERM...(Today through Tuesday Night) ISSUED AT 131 AM CDT SUN OCT 6 2013 The cold front was thru about 1/2 the FA as of midnight. Convective line ahead of front with svr potential is moving thru the Pennyrile of western Ky now, and svr threat (box) will end shortly. Primary associated hazard has transitioned to heavy rain. Paducah set a record daily rainfall with 4.19 inches, which eclipsed the previous 1949 mark of 2.77 inches. The precip enhancement over western Ky, as expected, has been aided by the passage of the right entrance region of the upper jet. This should continue to prove effective in precip efficiency as the storms move through the HOP area, where 2 inches average qpf is expected, and locally 3+ inches is not out of the question. This will be watched closely in the coming hours. The high pop event will continue for our far east thru mid morning, then drier air working in behind the departing frontal system will begin to taper precipitation chances off from west to east thru the course of the afternoon. By evening, we should be into silent pops, but after midnight, the trof's wrap around feature does paint a few hundredths across our northern counties thru Monday morning. We've obliged accordingly, as the models have been stubbornly consistent with this suggestion. The final passage of the upper trof Monday means Monday night- Tuesday night becomes dominated by High pressure at the surface, which ridges across nearly the entire Mississippi river valley. After frontal passage, 60s and 40s will be the general rule thru the bulk of the short term, with a return to 70s by Tuesday as the High shifts ever so gradually to the east. .LONG TERM...(Tuesday through Saturday) ISSUED AT 243 PM CDT SAT OCT 5 2013 Models agree on a mainly dry forecast in the extended forecast with cooler air in place. The latest model runs agree on high pressure at the surface bisecting the forecast area. In addition they indicate ridging aloft in conjunction at the surface which would dictate a dry forecast. Skies will be mainly clear although cant rule out a few friendly cue in the afternoons. Moisture is very slow to return to the area mainly due to the light transport winds in the boundary layer. Even when the winds shift southerly late in the forecast they still remain light. That is until late in the weekend day 8...another system takes shape over the plains and is poised to move into the heartland late in the weekend. The GFS is not very stable from run to run with the timing of this system. However the ecmwf seems to be steady with the timing over the last two runs. Below normal temperatures will moderate back to normal as we approach the middle of the week. && .AVIATION... ISSUED AT 1234 AM CDT SUN OCT 6 2013 Lingering tsra around KEVV and KOWB will move east by 08z. Scattered to numerous shra will taper off around KCGI and KPAH between 08z and 11z, and around KEVV and KOWB between 09z and 12z. Vsbys with showers will be MVFR to IFR. MVFR to IFR cigs will gradually improve to VFR from west to east between 10z and 14z. Winds will be from the west to southwest at 5 to 10 kts, with some higher gusts possible with showers and also after 13z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Oct 6, 1:07 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 107 AM CDT SUN OCT 6 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 107 AM CDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH THAT REMAINS IN EFFECT FOR PORTIONS OF WESTERN KENTUCKY AND SOUTHWEST INDIANA WILL EXPIRE AT 2 AM. MEANWHILE THE PRIMARY HAZARD FROM STORMS ASSOCIATED WITH THE COLD FRONT MAKING PASSAGE HAS TRANSITIONED TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES MAY LINGER SUNDAY MORNING...MAINLY OVER THE EASTERN HALF OF THE QUAD STATE. HEAVY RAIN WILL REMAIN THE MAIN ASSOCIATED HAZARD WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR STORMS CONTINUES THIS EARLY MORNING.
In the hours before
Local storm report, Oct 6, 12:27 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HEAVY RAIN LOVELACEVILLE 36.97N 88.83W
10/06/2013 U0.00 INCH BALLARD KY TRAINED SPOTTER
SPOTTER REPORTS 2 INCHES OF WATER OVER US 62 IN TOWN
&&
PSLocal storm report, Oct 6, 12:30 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 AM CDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HEAVY RAIN MARION 37.33N 88.08W
10/06/2013 U0.00 INCH CRITTENDEN KY LAW ENFORCEMENT
WATER OVER ROAD REPORTED AT COLEMAN ROAD AND THE
INTERSECTION OF HIGHWAY 641.INTERSECTION IMPASSABLE.
&&
BPLocal storm report, Oct 6, 12:40 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG CHANDLER 38.04N 87.37W
10/06/2013 WARRICK IN 911 CALL CENTER
WARRICK DISPATCH REPORTED A TREE DOWN ACROSS SR 61
BETWEEN LYNNVILLE AND BOONVILLE. SOCIAL MEDIA REPORTS
TREE LIMBS DOWN IN CHANDLER. TIME ESTIMATED.
&&
PSLocal storm report, Oct 6, 12:59 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 AM CDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HEAVY RAIN SORGHO 37.75N 87.25W
10/06/2013 M3.46 INCH DAVIESS KY TRAINED SPOTTER
24 HOUR RAINFALL TOTAL
&&
PSLocal storm report, Oct 6, 1:23 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 AM CDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HEAVY RAIN PADUCAH 37.07N 88.64W
10/06/2013 M4.10 INCH MCCRACKEN KY TRAINED SPOTTER
&&
PSLocal storm report, Oct 6, 1:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 AM CDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HEAVY RAIN ROCKPORT 37.88N 87.05W
10/06/2013 M3.30 INCH SPENCER IN TRAINED SPOTTER
MEASUREMENT WAS AT MIDNIGHT. MORE HAS FALLEN SINCE THEN.
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:31 PM CDT | Tornado Warning | PAH | Fulton, Graves, Hickman | 44 min |
| Oct 5, 8:12 PM CDT | Tornado Warning | PAH | Calloway, Graves | 48 min |
| Oct 5, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Oct 5, 8:37 PM CDT | Tornado Warning | PAH | Daviess, McLean | 38 min |
| Oct 5, 9:27 PM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 4 hr |
| Oct 5, 10:36 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 6 hr |
| Oct 5, 11:19 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 41 min |
| Oct 6, 12:24 AM CDT | Flash Flood Warning | PAH | Crittenden, Henderson, Livingston, Webster | 6 hr |
| Oct 6, 12:53 AM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.